Wisconsin, 2005Hail and Damaging Winds in Wisconsin, June 27, 2005
June 27, 2005 · NWS MPX · 13 events in 6 counties and zones
12 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT MON JUN 27 2005
.DISCUSSION...
NICE LINE OF THUNDERSTORMS CURRENTLY FIRING MAINLY JUST N OF CWA
ALONG SURFACE COLD FRONT WITH VORT AROUND AXN GIVING IT AN ASSIST.
MORNING AND EARLY AFTERNOON CLOUDS AND SCATTERED PRECIPITATION HAVE
SUPPRESSED CONVECTION IN MUCH OF S MN. HOWEVER STORMS DEVELOPING IN
UNSTABLE AIRMASS IN IA IN BAND OF STRONGER LOW LEVEL WINDS SHOULD
LIFT INTO S MN. ALSO SEEING A BAND OF ELEVATED CONVECTION
DEVELOPING ACROSS THE TC METRO AHEAD OF MID LEVEL TROF. MAY STILL
SEE SOME DEVELOPMENT FARTHER WEST IN SW MN NEAR COLD FRONT NEXT
COUPLE HOURS ONCE SUBSIDENCE IN WAKE OF VORT WEAKENS. VERY
SIGNIFICANT DIFFERENCES BETWEEN NAM AND GFS NEXT COUPLE DAYS IN
HANDING OF PRECIPITATION EVENTS. BOTH HAVE TRENDED TOWARD INCREASED
PRECIP CHANCES FOR S MN INTO WI ON TUESDAY. GFS HOWEVER APPREARS
TOO WET WITH TOO STRONG OF A SHORT WAVE MOVING ACROSS AREA.
SIGNIFICANT DIFFERENCES FOR WED/THURSDAY AS WELL WITH NAM 6 TO 12
HOURS FASTER. GFS BRINGS ACROSS A STRONGER AND SLOWER UPPER TROF
ACROSS THE NORTHERN TIER OF STATES. WENT MORE WITH THE GFS TIMING
NOT BRINGING PRECP INTO EASTERN AREAS TIL AFTN.
&&
LONGER TERM...THURSDAY NIGHT THROUGH MONDAY
RUNNING WITH THE DGEX DUE TO ETA/NAMS PLACEMENT OF CUT OFF LOW JUST
OFF SOUTHERN CA COAST AND SUBTROPICAL RIDGE EXTENDING INTO GREAT
LAKES REGION. MUCH OF EXTENDED LOOKED GOOD EXCEPT FOR DRY SAT
PERIOD. WITH POTENT SURFACE LOW PRESSURE ACROSS CENTRAL GREAT PLAINS
DURING THE DAY ON SATURDAY...AND PROTRUDING WARM FRONTAL BOUNDARY
OVER MUCH OF CWA...DECIDED BETTER PART OF VALOR WAS TO INCLUDE
CHANCE T-STORMS THIS REGION FOR MAJORITY OF SAT. GOOD CHUNK OF FA IN
RIGHT REAR QUAD OF 80KT JET MAX SAT/12Z-18Z. ISENTROPIC OMEGA IN THE
40 TO 50 RANGE...COUPLED WITH 10 TO 30 MB COND PRESSURE DEFICTS AT
THE 310K LEVEL SHOULD ALSO BE NOTED. DGEX THEN SPLITS SURFACE
FEATURE OVR DAKOTAS INTO TWO SYSTEMS...ONE OVR NORTHERN MN AND THE
OTHER OVR KANSAS BY 00Z MON. COLD FRONT PASSES MUCH OF AREA OF
RESPONSIBILITY DURING DAY ON MONDAY...WITH ANOTHER SUMMER 50H RIDGE
BUILDING IN ITS WAKE BY TUES MORNING. RIDGE WILL BUILD DRAMATICALLY
INTO MID WEEK EFFECTIVELY SHUTTING DOWN PCPN CHANCES ACROSS FA
TUE-THU.
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.
&&
Hazardous weather outlook, Jun 27, 4:32 AM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 AM CDT MON JUN 27 2005
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-281100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
532 AM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST TODAY INTO THIS
EVENING...AS A COLD FRONT PUSHES INTO WESTERN MINNESOTA BY AFTERNOON.
AREAS UNDER THE GREATEST RISK OF SEVERE WEATHER...WOULD
GENERALLY BE EAST OF A LINE FROM ABOUT LITTLE FALLS TO
REDWOOD FALLS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL
BE THE PRIMARY THREATS. HOWEVER...A TORNADO OR TWO CANNOT BE
RULED OUT...ESPECIALLY OVER SOUTH CENTRAL MINNESOTA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A VIGOROUS STORM SYSTEM IS STILL EXPECTED TO MOVE THROUGH THE
NORTHERN PLAINS BEGINNING LATE TUESDAY NIGHT INTO WEDNESDAY. THIS
WILL BRING ANOTHER ROUND OF THUNDERSTORMS...SOME OF WHICH COULD
BE SEVERE. STRONG TO SEVERE THUNDERSTORMS COULD ENTER PARTS OF
WEST CENTRAL OR SOUTHWEST MINNESOTA LATE TUESDAY NIGHT...AND THEN
CONTINUE ACROSS THE REST OF SOUTHERN MINNESOTA...AND POSSIBLY
WESTERN WISCONSIN ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON
AND EVENING.
JPR
In the hours before
Local storm report, Jun 27, 4:28 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 S WATKINS 45.27N 94.41W
06/27/2005 0.75 INCH MEEKER MN PUBLIC
HAIL BEGAN AS 1.5 INCH HAIL AT 410 PM AND TAPERED OFF TO
0.75 INCH HAIL BY 435 PM. HAILED FOR 25 MINUTES.
&&
TDKLocal storm report, Jun 27, 4:37 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 W FAIRHAVEN 45.32N 94.23W
06/27/2005 0.88 INCH STEARNS MN PUBLIC
0503 PM HAIL SOUTH HAVEN 45.29N 94.22W
06/27/2005 0.88 INCH WRIGHT MN AMATEUR RADIO
0527 PM HAIL ROBBINSDALE 45.03N 93.33W
06/27/2005 1.00 INCH HENNEPIN MN AMATEUR RADIO
AT NORTH MEMORIAL HOSPITAL.
&&
TDKLocal storm report, Jun 27, 4:39 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 5 N BIG LAKE 45.41N 93.75W
06/27/2005 SHERBURNE MN AMATEUR RADIO
18 INCH DIAMETER TREES DOWN.
&&
TDKSpecial weather statement, Jun 27, 4:44 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT MON JUN 27 2005
MNZ044>045-050-052>053-WIZ014-280200-
BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-POLK-
544 PM CDT MON JUN 27 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 535 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
540 UNTIL 9 PM CDT FOR THE FOLLOWING AREA...
IN MINNESOTA THE NEW WATCH INCLUDES 5 COUNTIES
IN CENTRAL MINNESOTA
BENTON...
IN EAST CENTRAL MINNESOTA
CHISAGO... ISANTI... KANABEC...
MILLE LACS...
IN WISCONSIN THE NEW WATCH INCLUDES 1 COUNTY
IN NORTHWEST WISCONSIN
POLK...
THIS INCLUDES THE CITIES OF...CAMBRIDGE...CENTER CITY...MORA...
OSCEOLA...PRINCETON AND SAUK RAPIDS.
MNZ042>043-049-272345-
MORRISON-STEARNS-TODD-
544 PM CDT MON JUN 27 2005
...THE NATIONAL WEATHER SERVICE WILL ALLOW SEVERE THUNDERSTORM WATCH
535 TO EXPIRE FOR THE FOLLOWING AREA...
IN MINNESOTA THIS ALLOWS TO EXPIRE 3 COUNTIES
IN CENTRAL MINNESOTA
MORRISON... STEARNS... TODD...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...
LONG PRAIRIE AND ST. CLOUD.
WIZ016-027>028-280200-
CHIPPEWA-EAU CLAIRE-RUSK-
544 PM CDT MON JUN 27 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
540 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...
IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES
IN NORTHWEST WISCONSIN
RUSK...
IN WEST CENTRAL WISCONSIN
CHIPPEWA... EAU CLAIRE...
THIS INCLUDES THE CITIES OF...CHIPPEWA FALLS...
EAU CLAIRE AND LADYSMITH.
MNZ051-057>063-065>070-073>078-082>085-091>093-WIZ015-
023>026-280200-
ANOKA-BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
HENNEPIN-KANDIYOHI-LE SUEUR-MCLEOD-MARTIN-MEEKER-NICOLLET-RAMSEY-
REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEELE-WASECA-
WASHINGTON-WATONWAN-WRIGHT-BARRON-DUNN-PEPIN-PIERCE-ST CROIX-
544 PM CDT MON JUN 27 2005
...SEVERE THUNDERSTORM WATCH NUMBER 536 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREA...
IN MINNESOTA THIS WATCH INCLUDES 27 COUNTIES
IN CENTRAL MINNESOTA
KANDIYOHI... MCLEOD... MEEKER...
RENVILLE... SHERBURNE... SIBLEY...
WRIGHT...
IN EAST CENTRAL MINNESOTA
ANOKA... CARVER... DAKOTA...
HENNEPIN... RAMSEY... SCOTT...
WASHINGTON...
IN SOUTH CENTRAL MINNESOTA
BLUE EARTH... BROWN... FARIBAULT...
FREEBORN... LE SUEUR... MARTIN...
NICOLLET... RICE... STEELE...
WASECA... WATONWAN...
IN SOUTHEAST MINNESOTA
GOODHUE...
IN SOUTHWEST MINNESOTA
REDWOOD...
IN WISCONSIN THIS WATCH INCLUDES 5 COUNTIES
IN NORTHWEST WISCONSIN
BARRON...
IN WEST CENTRAL WISCONSIN
DUNN... PEPIN... PIERCE...
ST. CROIX...
THIS INCLUDES THE CITIES OF...ALBERT LEA...BLAINE...BLUE EARTH...
CHASKA...DURAND...ELK RIVER...FAIRMONT...FARIBAULT...GAYLORD...
HASTINGS...HUDSON...HUTCHINSON...LE SUEUR...LITCHFIELD...
MANKATO...MENOMONIE...MINNEAPOLIS...MONTICELLO...NEW ULM...
OLIVIA...OWATONNA...RED WING...REDWOOD FALLS...RICE LAKE...
RIVER FALLS...SHAKOPEE...ST. JAMES...ST. PAUL...ST. PETER...
STILLWATER...WASECA AND WILLMAR.
Local storm report, Jun 27, 5:08 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
608 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 E ALBERTVILLE 45.24N 93.60W
06/27/2005 0.75 INCH WRIGHT MN AMATEUR RADIO
IN OTSEGO.
&&
TDKLocal storm report, Jun 27, 5:57 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD COON RAPIDS 45.17N 93.31W
06/27/2005 ANOKA MN NWS EMPLOYEE
&&
AJZThunderstorm Wind, Polk
- When
- June 27, 5:58 PM CST
- Where
- Polk County, Osceola
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.317, -92.717
A wind gust of 59 MPH was recorded at the Osceola airport. Trees up to 12 inches in diameter were downed in Osceola on Kent Street and 8th Avenue. Power lines were downed on County Road M and at the intersection of 248th Street and Education Boulevard in Osceola Township. A downed tree caused an automobile accident on 207th Street in Osceola Township.
Thunderstorm Wind, Polk
- When
- June 27, 6:00 PM CST to 6:30 PM CST
- Where
- Polk County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.467, -92.517
Power lines and large tree branches were downed in Amery. Electrical lines were downed across a road and the deck of a home on 180th Avenue in Eureka Township. Downed trees also blocked roads in Black Brook, Balsam Lake, Apple River, and Beaver townships in addition to the village of Centuria.
Thunderstorm Wind, Pierce
- When
- June 27, 6:30 PM CST
- Where
- Pierce County, Prescott
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.750, -92.817
A tree was downed across a road.
Thunderstorm Wind, Barron
- When
- June 27, 6:45 PM CST
- Where
- Barron County, 1 mi NW of Cumberland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.550, -92.033
Trees and power lines were downed.
Thunderstorm Wind, St. Croix
- When
- June 27, 6:50 PM CST
- Where
- St. Croix County, 1 mi N of River Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.867, -92.633
Large trees were downed on the north side of town.
Thunderstorm Wind, Pierce
- When
- June 27, 6:50 PM CST
- Where
- Pierce County, River Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -92.633
A few trees were downed on the north side of town.
Thunderstorm Wind, Rusk
- When
- June 27, 6:55 PM CST
- Where
- Rusk County, 10 mi NNW of Weyerhaeuser
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.567, -91.500
Scattered trees were downed near a campground by County Road O.
Hail, Rusk
- When
- June 27, 6:55 PM CST
- Where
- Rusk County, 4 mi N of Weyerhaeuser
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.483, -91.417
Quarter sized hail fell on County Road F.
Thunderstorm Wind, Barron
- When
- June 27, 6:55 PM CST
- Where
- Barron County, 2 mi N of Barron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.433, -91.850
Three trees were downed across Highway 25.
Thunderstorm Wind, Barron
- When
- June 27, 7:00 PM CST
- Where
- Barron County, Brill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.600, -91.667
Thunderstorm Wind, Rusk
- When
- June 27, 7:00 PM CST
- Where
- Rusk County, 7 mi SW of Weyerhaeuser
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.367, -91.517
Scattered trees were downed in Rusk.
Thunderstorm Wind, Chippewa
- When
- June 27, 7:35 PM CST
- Where
- Chippewa County, Bloomer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.100, -91.483
Thunderstorm Wind, Rusk
- When
- June 27, 8:15 PM CST
- Where
- Rusk County, 3 mi N of Hawkins
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.567, -90.717
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462409, 5462410, 5462411, 5462412, 5462413, 5462414, 5462415, 5462416, 5462417, 5462418, 5462419, 5462420, 5462421.